Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Treatment for fever post chicken pox eruptions - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Hi, may I answer your health
Doctor :   Hi
Doctor :  
How can i help you?
User :   Hi Doctor
User :   Am I chatting with a dermatologist?
Doctor :   your chatting with a general physician
User :   okay, this is related to a chicken pox case
Doctor :   ok
Doctor :  
proceed with your query
User :   my brother is 21 years old and this is his 6th day
User :   of chicken pox
Doctor :  
User :   after the eruptions started
User :   he is having extreme temperatures that is not coming down with paracetamol
Doctor :  
User :   right now he's reached 104 degrees F
User :   what would you suggest?
Doctor :  
Doctor :   the treatment option available to reduce fever is one medication paracetamol 650 mg every 6 hourly
Doctor :  
and tepid sponging
Doctor :  
so if the tab is not effective in bringing down the temperature
User :   he's not responding to paracetamol
User :   its not helping to reduce his temperature
Doctor :  
than simultaneous tepid sponging should be done
User :   okay.. we've given him Ibuprofen and that does seem effective in bringing his fever down
User :   but very soon it again shoots back very high
Doctor :   ok
User :   is it okay to give Ibuprofen?
Doctor :   yes it can be given
Doctor :  
but it usually used as pain relieving medication than the antipyrexia effect
Doctor :  
try the tepid spongign
User :   okay.. a doctor here suggested not to give Ibuprofen, stating that it might cause further complications
User :   is that true?
Doctor :   you should be worried why he is having high fever on 6th day which is not responding to paracetamol
Doctor :   this means is he going in for secondary infections?
Doctor :   apart from fever what other symptoms he have?
User :   he has had a chest x ray it is ok what other tests should be carried out
User :   yes. that is what we are extremely worried about
User :   that his temperature is not coming down
User :   we have consulted three doctors here and they all say there is nothing to panic about
Doctor :   ok
Doctor :  
the complications are usually secondary bacterial infection of the skin, lungs and kidney
User :   but even they are unable to explain why the high fever persists
Doctor :  
this high fever is persisting from when?
User :   the chest x ray was suggested by the doctor to rule out pneumonia
Doctor :   ok

User :   from the third day
Doctor :  
Doctor :  
so he doe sent have any other symptoms other than fever
User :   not that we observed
User :   just that he starts panicking too much when his fever goes high
Doctor :   how is the skin look like?

User :   and that in turn makes us worried sick
User :   the blisters have grown big now
Doctor :  
is there any discharge from the blisters?
User :   looks like they are about to crust, in the later stages of the pox
User :   no discharge yet
Doctor :  
Doctor :   no red spots on the skin apart from the blisters?
User :   except the very few that broke due to them getting pressed while in bed
User :   no, but the area around the blisters look red
Doctor :   ok

Doctor :  
is he receiving antiviral medication acyclovir?
User :   yes he has been put on famiclovir today itself
Doctor :  
Doctor :   the natural history of the chicken pox is it will be more sever in the adults than in children
Doctor :  
it will be in the form of febrile chicken pox in adults and lasts longer than in children
Doctor :  
since he is 21 years it seems to be the case
Doctor :  
as at present no complication have occurred
Doctor :  
so not to panic much
Doctor :  
continue the treatment with the famcyclovir and paracetamol
Doctor :   avoid aspirin, and pain relief medications
User :   but if paracetamol is not responding, can we give him Ibuprofen. what could be the complications of taking Ibuprofen in chicken pox
User :   okay
User :   is Ibuprofen also likely to cause complications like Aspirin?
Doctor :   aspirin causes a different syndrome
User :   yes, we have found that out
Doctor :  
and ibuprofen rarely causes skin infection which is difficult treat
Doctor :  
and it is called narcotizing fascistic
Doctor :   though it is rear better to avoid the drug
Doctor :  
narcotizing fascistis*
User :   but if the temperature does not reduce with paracetamol, what sould we do?
Doctor :  
tepid sponging
User :   and the temperature is really high
User :   he fears that his blisters might burst due to sponging
User :   and that might cause secondary infections
Doctor :   no it will not if done gently
User :   okay
Doctor :   and anyways it will burst and crust than heal that is the natural course of the disease
User :   okay.. our doctor also suggested taking a shower in case the fever goes too high.. but again we're afraid that might cause pneumonia in this cold weather
Doctor :   pneumonia is caused by bacterial infection and already he is a susceptible candidate because he is suffering from high fever of chicken pox
Doctor :  
so only need to be observed him carefully for any development of the additional symptoms
Doctor :   and not to panic much

Doctor :   the stress also will bring down the immunity and predispose him to secondary infection
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor